# SDR 20001103SH008

- Difficulty date: October 16, 2000
- Submitted: November 3, 2000
- Operation: General aviation
- Aircraft: N9550Q
- Make and model: Cessna 172R
- Aircraft serial: 17280517
- Engine: Lyc IO360L2A
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Part number: 102620422
- Part serial: T49648B
- Condition: Fluctuates
- Location: Instrument Pnl
- Part time: 916 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DIRECTIONAL GYRO PRECESSES ABOUT 5 DEGREES EVERY 10 MINUTES IN-FLIGHT.  WITH VACUUM SYSTEM TEST KIT INSTALLED, DG PRECESSES ABOUT ONE-HALF DEGREE EVERY 15 MINUTES.  ON THE NEW CESSNA AIRCRAFT, THE INSTRUMENTS AS WELL AS THE INSTRUMENT PANEL ARE HARD MOUNTED TO THE AIRFRAME.  SUBMITTER SUSPECTED THE VIBRATIONS CAUSED BY THE RUNNING ENGINE ARE TRANSMITTED DIRECTLY TO THE INSTRUMENTS AND ARE THE CAUSE OF THE PROBLEM.  (X)
